MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was inspected at a distributor.A hair-like fiber was noted inside the primary packaging of the product.There was no patient involvement.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.Agility logistics in brazil informed cook that on (b)(6) 2021 they noted foreign matter in the sealed packaging of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter from lot 13504258.The failure was noted at the distributor, and no patient care was impacted.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device, as well as a visual inspection of photos provided by the distributor, were conducted during the investigation.The customer did not return the complaint device.They did provide several photos of the sealed package.All seals appear to be intact, and there is a hair-like fiber visible inside the outer pouch.Cook confirmed the device was manufactured out of specification based on the provided photos.Additionally, a document based investigation evaluation was performed.The packaging is 100% inspected for this failure prior to distribution.The design history file contains controls relevant to this failure.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Do not use the product if there is doubt as to whether the product is sterile." a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot did not have nonconformances.There are no additional complaints on this lot.There is no evidence of additional nonconforming material or complaints from the field.Based on the information provided, the examination of photos provided by the customer, the cause of this event is quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11272930
Report Number1820334-2021-00240
Device Sequence Number3494116
Product Code GBO
UDI-Device Identifier00827002104365
UDI-Public(01)00827002104365(17)231021(10)13504258
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/21/2023
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-25-P-5S-CLDM-HC
Device Lot Number13504258
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1